MAUDE Adverse Event Report: LUMINEX CORPORATION ARIES HSV 1&2 ASSAY

LUMINEX CORPORATION ARIES HSV 1&2 ASSAY
Model Number 50-10017
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In review of all associated customer-provided documentation and internally generated investigation notes against the criteria set forth in document (b)(4) (medical device reporting standard operating procedure), this complaint does meet the requirements for an mdr in the countries where aries hsv 1&2 assays are sold or distributed.Implementing guidance received from a recent fda inspection, the associated recall investigation was reassessed on (b)(6) 2021 and the event found to be potentially reportable as a 5 day mdr.This mdr report is submitted within 5 days of 11/4/2021.
 
Event or Problem Description
On (b)(6) 2021 field quality assurance notified regulatory affairs of the customer mayo foundation observing leaks while using aries hsv 1&2 assay - ivd (part number 50-10017, lots ab3600a and ab3560a) following sample runs.The customer reported residue buildup on the actuation block and valve keys of their aries systems.Aries assay cassettes are designed to be a sealed and contained product.Within the cassette, sample preparation and washing utilizes a series of reagents to lyse and purify human dna for pcr analysis.Cassettes that leak while being utilized have the potential to leak the internal reagents and patient sample into the aries system and the aries magazine that loads into the instrument.
 
Event or Problem Description
On september 27, 2021 field quality assurance notified regulatory affairs of the customer (b)(6) observing leaks while using aries hsv 1&2 assay - ivd (part number 50-10017, lots ab3600a and ab3560a) following sample runs.The customer reported residue buildup on the actuation block and valve keys of their aries systems.Aries assay cassettes are designed to be a sealed and contained product.Within the cassette, sample preparation and washing utilizes a series of reagents to lyse and purify human dna for pcr analysis.Cassettes that leak while being utilized have the potential to leak the internal reagents and patient sample into the aries system and the aries magazine that loads into the instrument.
 
Additional Manufacturer Narrative
In review of all associated customer-provided documentation and internally generated investigation notes against the criteria set forth in document (b)(4) (medical device reporting standard operating procedure), this complaint does meet the requirements for an mdr in the countries where aries hsv 1&2 assays are sold or distributed.Based on the 12/2/21 email from (b)(4), this follow-up 001 report is being submitted to change it from a 5 day report to a 30 day report.

Brand Name
ARIES HSV 1&2 ASSAY
Common Device Name
ARIES HSV 1&2 ASSAY
Manufacturer (Section D)
LUMINEX CORPORATION
12212 technology blvd
austin 78727
Manufacturer Contact
wendy ricker
12212 technology blvd
austin, TX 78727
MDR Report Key12753939
Report Number1650733-2021-00020
Device Sequence Number20271071
Product Code PGI
UDI-Device Identifier00840487100295
UDI-Public00840487100295
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/23/2023
Device Model Number50-10017
Device Catalogue Number50-10017
Device Lot NumberAB3600A AND AB3560A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown